Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 2014, Volume 82, Issue 5

Identification Using Stability Restrictions
p. 1799-1851

Leandro M. Magnusson, Sophocles Mavroeidis

This paper studies inference in models that are identified by moment restrictions. We show how instability of the moments can be used constructively to improve the identification of structural parameters that are stable over time. A leading example is macroeconomic models that are immune to the well‐known (Lucas (1976)) critique in the face of policy regime shifts. This insight is used to develop novel econometric methods that extend the widely used generalized method of moments (GMM). The proposed methods yield improved inference on the parameters of the new Keynesian Phillips curve.

Log In To View Full Content

Supplemental Material

Supplement to "Identification Using Stability Restrictions"

This supplement contains tables of critical values, proofs, algebraic derivations, detailed description of econometric methods, and additional empirical results.

Supplement to "Identification Using Stability Restrictions"

This zip file contains the replication files for the manuscript.

Journal News